Ask a doctor

Angry-looking and Swollen After Botox

I'm very sad because of botox. i look like i'm angry and all swollen and not look nice...even worse i had botox in eyes - crow and forehead. why this happened? thanks for answer

Doctor Answers (10)

Possibly overdone Botox

+1

The corragator muscle is interwoven with the frontalis muscle.  The corragator muscle creates the vertical glabellar creases and this muscle is a depressor of the inner aspect of the brow so this muscle will cause an elevation of the medial brow.  If the injection is performed too high or if the  Botox spreads superiorly then the frontalis muscle can be effected and this causes the brow to drop. Conversely if the central brow is injected and no botox is used laterally then you get a metaphisto or devil's brow.


Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox and an angry look

+1

It takes about 2 weeks to see the full result of your treatment.  If you are still unhappy, return to your injector for assessment.  Make sure you are treated by an experienced dermatologist or plastic surgeon.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

BOTOX can make you angry looking depending on how it is injected into the brow

+1

BOTOX can make you angry looking depending on how it is injected into the brow. BOTOX will change the brow position and the position of your brows is one of the most important determinants of how you express yourself. If you look puzzled your brows look a certain way, and if you look angry your brows will look a certain way. The position of your brows can be modified with some more treatment. It’s important to go to a doctor who has great brow before & after photos so that you can see proof of their aesthetic eye and experience with BOTOX.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

Swollen and Angry after Botox?

+1

While it is unusual to be swollen after Botox, we have had other office's patients come into ours complaining of drooping and heaviness or the brow and eyelids from too much Botox.  

The heaviness created by incorrectly or overdosing the forehead and brow may create the angry or puffy look you are describing.  The bad news is it may be difficult to reverse (but you should visit your injector).  The good news is the result should be gone in 3-4 months.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Unhappy with botox

+1

treatment with botox is an art and science. It might be helpful to treat solitary areas one at a time for you to see the results and correct them if you're unhappy before all the other areas are treated.  some adjustment may be made so see the doctotr that injected your botox.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Angry look after Botox

+1

This is commonly referred to as a sinister appearaance and can quite easily be corrected by injection of additional Botox to the outer forehead region.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Angry Looking and Swollen After Botox

+1

Hi Tin,

Return to your injecting physician and voice your concerns.  There may be an area that can be touched up to change your expression from sad to glad.  Swelling is not common after Botox injections.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox injections

+1

I am sorry that you did not like the outcome from Botox.  Not all injectors are equal in their skill level. You may want to go to another doctor for treatment next time.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

There is a lot of art to Botox injections.

+1

Hi.

The good news is that your bad Botox result will only last four months.  And don't give up.  The right number of units injected in exactly the right places can get you a good result.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox

+1

If you are unhappy with your results from Botox, do not worry as they always go away. I would suggest that you discuss with your physician that performed the procedure. It is very unusual to not be satisfied after Botox.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.